Alert archive / Wisconsin / Small Craft Advisories in 2009

Small Craft Advisory 76, NWS Green Bay, WI

December 27, 2009

NWS Green Bay, WI issued this small craft advisory at Dec 27, 2009, 3:20 PM CST. It took effect at Dec 28, 2009, 6:00 AM CST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2009, 3:20 PM CST (21:20 UTC)
In effect from
Dec 28, 2009, 6:00 AM CST
Expired
Dec 29, 2009, 5:27 AM CST
In force
23 hr
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 3:10 PM CST, 10 minutes earlier.

Area forecast discussion, Dec 27, 3:10 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
310 PM CST SUN DEC 27 2009

.SHORT TERM...TONIGHT AND MONDAY
ARCTIC COLD FRONT WILL SWEEP ACROSS THE REGION LATER TONIGHT.
GUSTY NORTHWEST WINDS WILL DEVELOP LATE TONIGHT AND WILL CONTINUE
THROUGH MONDAY. MOSTLY CLOUDY SKIES AND SCATTERED FLURRIES WILL
CONTINUE INTO MONDAY MORNING SOUTH OF A MERRILL TO WAUSAUKEE LINE.
CLOUDS WILL BE ON THE DECREASE DURING THE DAY DUE TO DRIER AND
STRONG SUBSIDENCE ACROSS THE AREA. SKIES SHOULD BE MOSTLY SUNNY
BY AFTERNOON. OVER THE NORTH...WIND TRAJECTORY FAVORABLE FOR
LAKE EFFECT SNOW SHOWERS...ESPECIALLY LATE TONIGHT INTO MONDAY.
SEVERAL CONCERNS ARE FAR SNOWFALL TOTALS IN THIS REGION. BUFKIT
SOUNDINGS INDICATED DRIER AIR AND STRONG SUBSIDENCE WORKING INTO
THE REGION LATER TONIGHT AND MONDAY. ALSO...BUFKIT ONLY INDICATED
INVERSION HEIGHTS AROUND 6500 FEET. WILL HAVE AN INCH OR TWO TONIGHT
AND AROUND AN INCH MONDAY IN THE SNOWBELT REGION OF VILAS COUNTY
WITH LIGHTER AMOUNTS OVER THE REMAINDER OF THE NORTH. THESE CONDITIONS
DUE NOT MEET LAKE EFFECT SNOW ADVISORY CRITERIA.

TRICKY FORECAST FOR TONIGHT AND MONDAY WITH RESPECT TO HOURLY
TEMPERATURES. FOR THIS EVENING...ENOUGH BREAKS IN THE CLOUDS
AND LIGHT WINDS THAT THERE COULD BE SOME DROP IN TEMPERATURES
EARLY THIS EVENING. AS ARCTIC BOUNDARY APPROACHES...TEMPERATURES
AND WINDS WILL RISE SOME BEFORE TEMPERATURES GRADUALLY FALL
LATER TONIGHT OVER THE FAR WEST. ON MONDAY...NUMERICAL GUIDANCE
INDICATED A FEW DEGREE RISE OR NEARLY STEADY TEMPERATURES. WILL
NOT GET FANCY ON WORDING TONIGHT. ENOUGH TEMPERATURE RISE SEEN
IN THE DAKOTAS TODAY TO NOT WARRANT STEADY OR FALLING TEMPERATURES.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY.

EARLY IN THE WORK WEEK...DEEP UPPER TROUGH OVER THE EASTERN GREAT
LAKES WILL CONTINUE TO LIFT NORTHEAST WHILE SURFACE HIGH PRESSURE
BUILDS ACROSS THE WESTERN GREAT LAKES. EXPECT GENERALLY BENIGN
WEATHER THROUGH TUESDAY NIGHT. ANY LINGERING LAKE EFFECT SNOW
SHOWERS NEAR LAKE SUPERIOR SHOULD QUICKLY COME TO AN END MONDAY
EVENING AS BOUNDARY LAYER FLOW BECOMES WESTERLY.

WEAK CLIPPER SYSTEM FORECAST TO DEVELOP NEAR LAKE WINNIPEG ON
WEDNESDAY WITH ASSOCIATED SURFACE LOW FORECAST TO HEAD SOUTHEAST
ACROSS LAKE SUPERIOR WEDNESDAY NIGHT. MEANWHILE...ANOTHER WEAK
SOUTHERN STREAM IMPULSE HEADS NORTHEAST TOWARD THE UPPER MIDWEST.
COMBINATION OF THESE TWO DISTURBANCES JUSTIFIES INCREASING POPS INTO
THE CHANCE CATEGORY WEDNESDAY NIGHT AS COLD FRONT FORECAST TO PUSH
ACROSS THE STATE. OTHER THAN SOME MODEST LOW-LEVEL WARM
ADVECTION...OVERALL FORCING NOT VERY IMPRESSIVE. ALSO WITH SYSTEM
FORECAST TO BE RATHER PROGRESSIVE...EXPECT GENERALLY LIGHT AND
SHOWERY PRECIPITATION AS FRONT MOVES ACROSS THE AREA.

ALTHOUGH THERE IS STILL A FAIR AMOUNT OF UNCERTAINTY IN THE EXACT
EVOLUTION...MEDIUM RANGE GUIDANCE SUGGESTS DEEPENING UPPER TROUGH
OVER THE GREAT LAKES BY THE WEEKEND. THIS RESULTS IN A LINGERING
SURFACE TROUGH ACROSS THE WESTERN GREAT LAKES. APPEARS COMBINATION
OF SURFACE TROUGH...FAVORABLE OVER WATER INSTABILITY AND BOUNDARY
LAYER FETCH SHOULD HELP TO INITIATE LES IN FAVORABLE SNOWBELT
STARTING THURSDAY AFTERNOON AND CONTINUING INTO THE WEEKEND. ALSO
KEPT CHANCE SNOW SHOWERS ELSEWHERE ACROSS THE FORECAST AREA GIVEN
UPPER TROUGH AND ASSOCIATED SURFACE REFLECTION. OPER GFS AND
ECMWF DRIVE -20C 85O ISOTHERM INTO FORECAST AREA FRIDAY EVENING.
TRENDED DOWNWARD ON MAX/MIN TEMPS A FEW DEGREES STARTING THURSDAY
NIGHT AND INTO THE WEEKEND. &&

.AVIATION...SOUTH OF A MERRILL TO IRON MOUNTAIN LINE...MVFR
CEILINGS AND VISIBILITIES EXPECTED DUE TO LOW CLOUDS AND
SCATTERED FLURRIES THROUGH MONDAY MORNING. THERE WILL BE POCKETS
OF IFR CONDITIONS DUE TO LOW CLOUDS. NORTH OF A MERRILL TO IRON
MOUNTAIN LINE...LAKE EFFECT SNOW SHOWERS OR FLURRIES WILL CONTINUE
INTO MONDAY MORNING...ESPECIALLY OVER THE FAR NORTH LATER TONIGHT
INTO MONDAY MORNING. IFR CEILINGS WILL BE MORE WIDESPREAD IN THIS
REGION. CONDITIONS SHOULD IMPROVE SUBSTANTIALLY MONDAY AFTERNOON
AS DRY AIR AND STRONG SUBSIDENCE BUILDS INTO THE REGION. ONLY
A FEW FLURRIES MAY LINGER BY LATE AFTERNOON OVER THE FAR NORTH.
&&

.MARINE...ISSUED GALE WARNING FOR THE BAY NORTH OF A OCONTO TO
LITTLE STURGEON BAY LINE AND NORTH OF STURGEON BAY ON THE LAKE.
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE BAY
AND SOUTH OF STURGEON BAY ON THE LAKE. THE MARINE HEADLINES
WILL GO INTO EFFECT AT 12Z MONDAY AND WILL CONTINUE UNTIL 06Z
TUESDAY. ONCE THE GALE WARNING IS DROPPED MONDAY NIGHT...
SMALL CRAFT ADVISORIES WILL NEED TO RUN LONGER INTO TUESDAY
MORNING. A STRONG ARCTIC COLD FRONT WILL SWEEP ACROSS THE
REGION LATER TONIGHT. STRONG NORTHWEST WINDS ARE EXPECTED
BEHIND THE FRONT. GALE FORCE GUSTS ARE EXPECTED LATE MONDAY
MORNING INTO EARLY MONDAY EVENING...THEN WINDS WILL GRADUALLY
SUBSIDE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ECKBERG/ESB
Hazardous weather outlook, Dec 27, 10:47 AM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1047 AM CST SUN DEC 27 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1047 AM CST SUN DEC 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW WILL MOVE ACROSS THE REGION FOR THE REMAINDER OF THE
MORNING AND INTO THE AFTERNOON. THE SNOW WILL DIMINISH TO SCATTERED
SNOW SHOWERS ACROSS NORTH CENTRAL WISCONSIN EARLY THIS AFTERNOON
AND THEN ACROSS THE LAKESHORE COUNTIES BY LATE AFTERNOON.
SCATTERED SNOW SHOWERS WILL LINGER INTO TONIGHT. ACCUMULATIONS
SHOULD BE AROUND AN INCH OR LESS. THE NEW COATING OF SNOW MAY
CAUSE AREA ROADS TO BECOME SLICK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-281700-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1047 AM CST SUN DEC 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT MOVING THROUGH THE STATE OVERNIGHT SUNDAY WILL USHER
IN STRONG NORTHWEST WINDS. A GALE WATCH HAS BEEN ISSUED FOR MONDAY
FOR THE WATERS SURROUNDING NORTHERN DOOR COUNTY.

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 5:18 AM CSTGale WatchGRB10 hr
Dec 27, 3:20 PM CSTGale WarningGRB30 hr

Nearby

Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.